Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 4, NWS Corpus Christi, TX

February 16, 202311 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 16, 2023, 10:03 AM CST for 11 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2023, 10:03 AM CST (16:03 UTC)
Expired
Feb 16, 2023, 6:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2023-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2023-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS74 KCRP 161603
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1003 AM CST Thu Feb 16 2023

TXZ231>234-241>247-342>347-442-443-447-162300-
/O.NEW.KCRP.WI.Y.0004.230216T1603Z-230216T2300Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Alice, 
Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, 
Port Lavaca, Port O Connor, and Port Aransas
1003 AM CST Thu Feb 16 2023

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of south Texas.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
094 
WWUS74 KCRP 162016
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
216 PM CST Thu Feb 16 2023

TXZ231>234-241>247-342>347-442-443-447-170000-
/O.EXT.KCRP.WI.Y.0004.000000T0000Z-230217T0000Z/
Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg-
Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio-
Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of George West, Three Rivers, Beeville, 
Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Alice, 
Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, 
Port Lavaca, Port O Connor, and Port Aransas
216 PM CST Thu Feb 16 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of south Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 6:04 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Feb 16, 6:04 AM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
604 AM CST Thu Feb 16 2023

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 414 AM CST Thu Feb 16 2023

The deterministic GFS/NAM/ECMWF agree that an upper level
disturbance over the Southern Plains will lift northeastward,
while another upper system moves across the Southern Plains
tonight. In response, a cold front, currently depicted via MSAS,
will continue to move across the CWA early this morning.
Anticipate that the front will trigger isolated/scattered
convection over the Coastal Bend/Victoria Crossroads. Cooler and
much drier conditions are expected to develop after frontal
passage. Based on anticipated relative humidity and wind
magnitudes, issued a RFW for portions of South Texas with a timing
based on the expectation that such conditions will occur over the
extreme west this morning, then transition to the east this
afternoon, yet do not expect Red Flag conditions near the coast
and over the Victoria Crossroads. Dry and colder tonight and
Friday.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 414 AM CST Thu Feb 16 2023

Key Messages:

-Dry and very warm conditions persist this weekend through the
middle of the week next week

-Cold temperatures Friday night

Friday night will feature low temperatures in the low to mid 30s for
portions of Brush Country, the Coastal Plains, and the Victoria
Crossroads. Elsewhere, lows will be in the upper 30s to 40s. Onshore
winds, coupled with a 700 mb shortwave will create cloudy conditions
Saturday. Temperatures will begin to warm on Saturday with highs in
the upper 50s to 60s.

Dry conditions and warming trend will continue into Sunday as highs
rebound into the 70s to around 80. High temperatures will remain in
the upper 70s to 80s through the duration of next week. Some
locations in the Rio Grande Plains and Brush Country may reach into
the low 90s. Lows will be in the upper 50s to 60s.

&&

.AVIATION...
(12Z TAFS)
Issued at 555 AM CST Thu Feb 16 2023

Expect a mixture of MVFR/IFR ceilings/visibilities, and
isolated/scattered showers, early this morning in advance of a
cold front. Expect the front to move offshore by 14z this morning.
After frontal passage, expect a gradual transition from
predominate MVFR ceilings to VFR, along with breezy/windy north
wind through this afternoon. Expect weak to moderate north wind
and VFR conditions by this evening and continuing to the end of
the TAF period.

&&

.MARINE...
Issued at 414 AM CST Thu Feb 16 2023

Maintained the Gale Warning for the offshore coastal waters this
afternoon and tonight. Issued a Small Craft Advisory for the
bays/nearshore coastal waters. Not highly confident of gale
conditions over the bays/nearshore waters. HREF output indicates
a 30-50% chance for >30kt wind over the nearshore waters
today/tonight. Anticipate that cooler SST values over the
bays/nearshore coastal waters will keep wind conditions below
gale. Expect conditions to imporove from west to east Friday.
Winds will diminish and shift to onshore flow Saturday before
veering and becoming more southerly during the day Sunday. Weak to
moderate southerly winds will prevail Monday, with strong winds
possible Monday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    68  40  57  40 /  20   0   0   0
Victoria          63  36  55  35 /  10   0   0   0
Laredo            69  42  59  40 /   0   0   0   0
Alice             68  38  58  36 /  10   0   0   0
Rockport          67  39  56  43 /  30   0   0   0
Cotulla           68  38  60  38 /   0   0   0   0
Kingsville        69  40  58  38 /  10   0   0   0
Navy Corpus       68  43  57  49 /  30   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until noon CST today for TXZ229-239.

     Red Flag Warning from noon today to 2 PM CST this afternoon for
     TXZ230-231-240-241.

     Red Flag Warning from noon today to 4 PM CST this afternoon for
     TXZ232-242>244.

GM...Small Craft Advisory until 6 AM CST Friday for GMZ231-232-236-
     237-250-255.

     Gale Warning from 11 AM this morning to 6 AM CST Friday for
     GMZ270-275.

&&

SHORT TERM...WC
LONG TERM....HA
AVIATION...WC/87
Hazardous weather outlook, Feb 16, 4:56 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
456 AM CST Thu Feb 16 2023

TXZ229>234-239>247-342>347-442-443-447-171100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
456 AM CST Thu Feb 16 2023

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Patchy fog early this morning over the Coastal Bend and Victoria
Crossroads, in advance of cold front.

A Red Flag Warning is in effect today for portions of the southern
interior Coastal Bend, the Brush Country, and over the Rio Grande
Plains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Wind Chills in the mid to upper 20s are anticipated for portions of
south Texas Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-171100-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
456 AM CST Thu Feb 16 2023

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Patchy fog early this morning over the bays and nearshore coastal
waters, in advance of a cold front.

A Gale Warning remains in effect this afternoon and tonight for the
offshore coastal waters.

A Small Craft Advisory is in effect today and tonight for the bays
and nearshore coastal waters.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to very strong offshore flow expected through Friday.
Frequent gusts to gale may occur over the offshore waters, with
occasional gusts to gale possible over the nearshore waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

87/HA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:29 AM CSTSmall Craft AdvisoryCRP42 hr
Feb 16, 4:08 AM CSTRed Flag WarningCRPBee, Duval, Jim Wells, Kleberg, La Salle, Live Oak and 4 more14 hr
Feb 16, 12:17 PM CSTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces5 hr
Feb 16, 2:15 PM CSTRed Flag WarningCRPDuval, La Salle, McMullen, Webb4 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.